MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 5; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 5; DXE
Model Number SEP5-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned cat5 confirmed that the distal shaft had multiple kinks.If the device is forcefully advanced against resistance, damage such as this may occur.This damage likely contributed to the reported the sep5 being unable to advance through the cat5 during the procedure.During functional testing, the returned sep5 was unable to be advanced through the cat5 due to the kinks in the cat5 distal shaft.Further evaluation of the device revealed an ovalization in its distal shaft.This damage is likely a result of forcefully gripped or pinched during use.Evaluation of the returned sep5 revealed that the pusher wire was kinked.If the device is advanced against resistance, damage such as this may occur.The resistance was likely contributed by the kinks in the cat5 catheter.Penumbra catheter and separators are inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: 3005168196-2021-00698.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an arteriovenous (av) fistula in the right arm using an indigo system cat5 aspiration catheter (cat5), an indigo system separator 5 (sep5), a 5f sheath, and a guidewire.During the procedure, the physician accessed the fistula with the sheath and advanced the cat5 over the guidewire and past the thrombus.Subsequently, the physician pulled the cat5 back into the clot and decided to use the sep5.However, the sep5 would not advance to the end of the cat5.Therefore, the whole system was removed, and it was found that the distal end of the cat5 was bent and kinked.The procedure was completed using an indigo system catd aspiration catheter (catd).There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 5
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11623617
Report Number3005168196-2021-00699
Device Sequence Number3262760
Product Code DXE
UDI-Device Identifier00814548016108
UDI-Public00814548016108
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSEP5-A
Device Catalogue NumberSEP5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2021
Initial Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005